IDEAS home Printed from
MyIDEAS: Login to save this paper or follow this series

Externalities, consumption constraints and regular economies

  • Jean-Marc Bonnisseau


    (CES - Centre d'économie de la Sorbonne - UP1 - Université Panthéon-Sorbonne - CNRS, EEP-PSE - Ecole d'Économie de Paris - Paris School of Economics)

  • Elena L. Del Mercato


    (CES - Centre d'économie de la Sorbonne - UP1 - Université Panthéon-Sorbonne - CNRS, EEP-PSE - Ecole d'Économie de Paris - Paris School of Economics)

We consider a general model of pure exchange economies with consumption externalities. Households may have different consumption sets and each consumption set is described by a function called possibility function. Utility and possibility functions depend on the consumptions of all households. Showing by means of an example that basic assumptions are not enough to guarantee generic regularity, we provide sufficient conditions for generic regularity in the space of endowments and possibility functions.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL:
Download Restriction: no

Paper provided by HAL in its series Université Paris1 Panthéon-Sorbonne (Post-Print and Working Papers) with number halshs-00257731.

in new window

Date of creation: Feb 2008
Date of revision:
Publication status: Published in Documents de travail du Centre d'Economie de la Sorbonne 2008.11 - ISSN : 1955-611X. 2008
Handle: RePEc:hal:cesptp:halshs-00257731
Note: View the original document on HAL open archive server:
Contact details of provider: Web page:

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. HERINGS, Jean-Jacques & POLEMARCHAKIS, Heracles, 1998. "Pareto improving price regulation when the asset market is incomplete," CORE Discussion Papers 1998041, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  2. Bernard Cornet & Mihaela Topuzu, 2005. "Existence of equilibria for economies with externalities and a measure space of consumers," Economic Theory, Springer, vol. 26(2), pages 397-421, 08.
  3. Allen, Beth, 1981. "Utility perturbations and the equilibrium price set," Journal of Mathematical Economics, Elsevier, vol. 8(3), pages 277-307, October.
  4. Polemarchakis, H. M. & Siconolfi, P., 1997. "Generic existence of competitive equilibria with restricted participation," Journal of Mathematical Economics, Elsevier, vol. 28(3), pages 289-311, October.
  5. Cass, David, 1991. "Incomplete financial markets and indeterminacy of competitive equilibrium," CEPREMAP Working Papers (Couverture Orange) 9107, CEPREMAP.
  6. Mas-Colell,Andreu, 1985. "The Theory of General Economic Equilibrium," Cambridge Books, Cambridge University Press, number 9780521265140.
  7. Alessandro Citanna & Heracles M. Polemarchakis & M. Tirelli, 2006. "The taxation of trades in assets," Post-Print halshs-00009847, HAL.
  8. Monique Florenzano, 2007. "General equilibrium," Université Paris1 Panthéon-Sorbonne (Post-Print and Working Papers) halshs-00250167, HAL.
  9. Atsushi Kajii & Antonio Villanacci & Alessandro Citanna, 1998. "Constrained suboptimality in incomplete markets: a general approach and two applications," Economic Theory, Springer, vol. 11(3), pages 495-521.
  10. CITANNA, Alessandro & POLEMARCHAKIS, Heracles M. & TIRELLI, M., 2000. "The Taxation of Trades in assets," Les Cahiers de Recherche 721, HEC Paris.
  11. Andrés Carvajal, . "Testable Restrictions of General Equilibrium Theory in Exchange Economies with Externalities," Borradores de Economia 231, Banco de la Republica de Colombia.
  12. Cass, David & Siconolfi, Paolo & Villanacci, Antonio, 2001. "Generic regularity of competitive equilibria with restricted participation," Journal of Mathematical Economics, Elsevier, vol. 36(1), pages 61-76, September.
  13. Jean-Marc Bonnisseau, 2003. "Regular economies with non-ordered preferences," Université Paris1 Panthéon-Sorbonne (Post-Print and Working Papers) hal-00187218, HAL.
  14. John Geanakoplos & H M Polemchakis, 2008. "Pareto Improving Taxes," Levine's Working Paper Archive 122247000000002219, David K. Levine.
  15. Herakles Polemarchakis, 2001. "The taxation of trades in assests," Working Papers 2001-21, Brown University, Department of Economics.
  16. John Geanakoplos & H. M. Polemarchakis, 2008. "Pareto Improving Taxes," Cowles Foundation Discussion Papers 1662, Cowles Foundation for Research in Economics, Yale University.
  17. Kung, Fan-chin, 2008. "Voluntary contributions to multiple public goods in a production economy with widespread externalities," Journal of Mathematical Economics, Elsevier, vol. 44(12), pages 1364-1378, December.
  18. Zame, William R. & Noguchi, Mitsunori, 2006. "Competitive markets with externalities," Theoretical Economics, Econometric Society, vol. 1(2), pages 143-166, June.
  19. Paul Heidhues & Frank Riedel, 2007. "Do social preferences matter in competitive markets?," Center for Mathematical Economics Working Papers 392, Center for Mathematical Economics, Bielefeld University.
  20. Balasko, Yves & Cass, David & Siconolfi, Paolo, 1990. "The structure of financial equilibrium with exogenous yields : The case of restricted participation," Journal of Mathematical Economics, Elsevier, vol. 19(1-2), pages 195-216.
  21. Cres, Herve, 1996. "Symmetric Smooth Consumption Externalities," Journal of Economic Theory, Elsevier, vol. 69(2), pages 334-366, May.
  22. David Cass & Alessandro Citanna, 1998. "Pareto Improving Financial Innovation in Incomplete Markets," Post-Print hal-00479286, HAL.
  23. Shannon, Chris, 1994. "Regular nonsmooth equations," Journal of Mathematical Economics, Elsevier, vol. 23(2), pages 147-165, March.
  24. Elena Laureana Del Mercato, 2004. "Existence of competitive equilibria with externalities : a differential viewpoint," Cahiers de la Maison des Sciences Economiques b04078, Université Panthéon-Sorbonne (Paris 1).
  25. Dierker, Egbert, 1993. "Regular economies," Handbook of Mathematical Economics, in: K. J. Arrow & M.D. Intriligator (ed.), Handbook of Mathematical Economics, edition 4, volume 2, chapter 17, pages 795-830 Elsevier.
  26. Geanakoplos, John & Polemarchakis, H.M., 2008. "Pareto improving taxes," Journal of Mathematical Economics, Elsevier, vol. 44(7-8), pages 682-696, July.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:hal:cesptp:halshs-00257731. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (CCSD)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.